Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 401, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 10, 2007, 7:24 AM CDT for Denton County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 10, 2007, 7:24 AM CDT (12:24 UTC)
- Expired
- Sep 10, 2007, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 8:11 AM CDT | FLASH FLOOD | 2 Nw Denton, TX | INTERSECTION OF N BONNIE BRAY AND W UNIVERSITY IS CLOSED. OTHER INTERSECTIONS ARE CURRENTLY BEING CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 101225 FFWFWD TXC121-101530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 724 AM CDT MON SEP 10 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1030 AM CDT * AT 724 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR SANGER...TO LITTLE ELM...TO LEWISVILLE...AND WESTWARD INTO WISE COUNTY. MOVEMENT WAS EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE ELM...RAY ROBERTS PARK ISLE DU BOIS...SANGER...PILOT POINT... KRUM...KRUGERVILLE...DENTON...CROSS ROADS AND AUBREY RAINFALL OF 2 INCHES PER HOUR IS POSSIBLE AS THE STORMS MOVE ACROSS. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS... HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737 $$
5 follow-up statements
000 WGUS74 KFWD 101305 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 804 AM CDT MON SEP 10 2007 TXC121-101530- DENTON TX- 804 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR DENTON COUNTY... AT 803 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR DENTON...TO LEWISVILLE...TO WEST OF FLOWER MOUND. MOVEMENT WAS EAST AT 10 MPH. RAINFALL AMOUNTS OF UP TO 3 INCHES PER HOUR ARE POSSIBLE...ESPECIALLY OVER SOUTHERN PORTIONS OF DENTON COUNTY. EXCESSIVE RUNOFF FROM THE RAINFALL WILL CAUSE FLOODING OF CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737 $$
000 WGUS74 KFWD 101335 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 835 AM CDT MON SEP 10 2007 TXC121-101530- DENTON TX- 835 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR DENTON COUNTY... AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR LITTLE ELM...TO NEAR ROANOKE. LIGHT TO MODERATE RAIN COVERED THE REMAINDER OF THE COUNTY. MOVEMENT WAS EAST AT 10 MPH. FLASH FLOODING HAS BEEN REPORTED IN THE DENTON AREA. UP TO 3 INCHES OF RAIN HAS FALLEN IN THE FLOWER MOUND AND LEWISVILLE AREAS SINCE 730 AM...WHICH WILL CONTINUE THE THREAT OF FLASH FLOODING IN SOUTHERN PORTIONS OF THE COUNTY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737 $$
000 WGUS74 KFWD 101405 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 905 AM CDT MON SEP 10 2007 TXC121-101530- DENTON TX- 905 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR DENTON COUNTY... AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED MODERATE RAIN OVER ALL OF THE COUNTY. MOVEMENT WAS EAST AT 10 MPH. ALTHOUGH THE HEAVY RAIN HAS MOVED OUT OF DENTON COUNTY...RUNOFF FROM THE EARLIER RAIN WILL CONTINUE THE THREAT OF RUNOFF AND FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737 $$
000 WGUS74 KFWD 101449 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 948 AM CDT MON SEP 10 2007 TXC121-101530- DENTON TX- 948 AM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR DENTON COUNTY... AT 947 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM EAST OF LEWISVILLE...TO NEAR FLOWER MOUND. LIGHT TO MODERATE RAIN COVERED THE REMAINDER OF THE COUNTY. MOVEMENT WAS EAST AT 10 MPH. UP TO 1 INCH OF RAIN HAS FALLEN IN SOUTHEAST DENTON COUNTY SINCE 845 AM. THIS ADDITIONAL RAIN WILL LEAD TO CONTINUED RUNOFF AND A FLOODING THREAT...ESPECIALLY IN SOUTHERN PORTIONS OF DENTON COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737 $$
000
WGUS74 KFWD 101531
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 AM CDT MON SEP 10 2007
TXC113-101600-
DALLAS TX-
1030 AM CDT MON SEP 10 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHERN DALLAS COUNTY...
AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY
RAINS AND FLASH FLOODING. THE HEAVIEST RAINS WERE CENTERED NEAR
FARMERS BRANCH... MOVING EAST AT 5 MPH.
THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
FARMERS BRANCH...IRVING...CARROLLTON AND COCKRELL HILL BY 1030 AM
CDT...
ADDISON BY 1040 AM CDT...
UNIVERSITY PARK...HIGHLAND PARK...DALLAS AND RICHARDSON BY 1100 AM
CDT...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3300 9698 3296 9704 3271 9703 3272 9652
3299 9652 3299 9683
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:18 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 10, 6:18 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 618 AM CDT MON SEP 10 2007 .AVIATION... 618 AM NOCTURNAL SHRA/TSRA MOVING SLOWLY...WITH CELLS SLIDING EAST 5 MPH. HAVE SMALL AREA SHRA/TSRA OVER DFW/DAL NOW...AND ANOTHER AREA IN PALO PINTO COUNTY MOVING EAST THAT WILL MAKE DFW AT 830 AM IF IT HOLDS TOGETHER. NOCTURNALS SHOULD DECREASE AFTER SUNRISE AS LLVL JET WEAKENS. BUT...AS FRONT MOVES DOWN THIS AFTERNOON EXPECT NEW SURFACE BASED DEVELOPMENT AIDED BY FRONTAL LIFT. TIMING IS TOUGH CALL...BUT MORNING STORMS LIKELY ENDING BY 9 AM...AND AFTERNOON STORMS BEGINNING 1 PM. WACO LIKELY GOING TO MISS THE MORNING STORMS...BUT SHOULD GET AFTERNOON/EVENING CONVECTION A COUPLE OF HOURS AFTER METROPLEX. 84 && .UPDATE... 605 AM WAS ON THE FENCE EARLIER...BUT GIVEN THE SLOWLY MOVING STORMS THAT HAVE ALREADY DEVELOPED...HAVE DECIDED TO GO ON AND ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN HALF OF NORTH TEXAS. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM...GENERALLY ALONG AND NORTH OF AN EASTLAND...TO CLEBURNE...TO CANTON LINE. THE WATCH MAY NEED TO EXPANDED AND EXTENDED THIS AFTERNOON. #58 && .PREV DISCUSSION... /ISSUED 345 AM CDT MON SEP 10 2007/ DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY MAINLY ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH TEXAS. PRECIPITABLE WATER VALUE ACCORDING TO THE 10/00Z KFWD RAOB WAS 1.92 INCHES W WHICH IS OVER 150 PERCENT OF NORMAL. MODEL FORECAST PRECIPITABLE WATER VALUES REMAIN AROUND OR ABOVE 2 INCHES THROUGH TONIGHT. THE STORMS WILL ALSO BE SLOW MOVING...THUS WE WILL SEE SOME LOCALLY HEAVY RAIN. HAVE CONSIDERED ISSUING A FLASH FLOOD WATCH...AND BELIEVE THAT WE WILL PROBABLY ISSUE SOME FLASH FLOOD WARNINGS TODAY...BUT AM NOT SURE THAT COVERAGE OF FLASH FLOODING RAINS WILL BE ENOUGH TO WARRANT A FFA AT THIS TIME. WE WILL MENTION THE POTENTIAL OF FLASH FLOODING IN THE HAZARDOUS WEATHER OUTLOOK AND HAVE INCLUDED HEAVY RAIN THE ZONES. THE DAY SHIFT CAN RECONSIDER ISSUING ISSUING A FFA LATER TODAY. A STRONGER COLD FRONT WILL MOVE THROUGH NORTH TEXAS TONIGHT. WE WILL SEE RAIN CHANCES THEN DECREASE FROM NORTHWEST TO SOUTHEAST TUESDAY. AFTERWARD...THE NEXT CHANCE OF RAIN WILL BE FRIDAY AND SATURDAY AS ANOTHER FRONT MOVES INTO NORTH TEXAS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 89 67 85 65 85 / 60 50 20 10 10 WACO, TX 92 70 87 65 87 / 50 70 30 10 10 PARIS, TX 87 67 83 63 86 / 70 60 20 10 10 DENTON, TX 87 67 85 63 86 / 60 40 10 10 10 MCKINNEY, TX 88 64 85 63 86 / 60 50 20 10 10 DALLAS, TX 89 68 85 65 85 / 60 50 20 10 10 TERRELL, TX 90 68 84 64 87 / 60 60 20 10 10 CORSICANA, TX 92 70 85 65 87 / 50 70 30 10 10 TEMPLE, TX 93 70 84 66 86 / 30 70 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>134. && 58/58
Hazardous weather outlook, Sep 10, 5:06 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 506 AM CDT MON SEP 10 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 506 AM CDT MON SEP 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. HEAVY RAIN FROM SLOWLY MOVING STORMS WILL RESULT IN LOCALIZED FLOODING. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH WILL ALSO ACCOMPANY SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE DAY TUESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT...MAINLY FOR RAINFALL AND FLOODING REPORTS. 58
In the hours before
Local storm report, Sep 10, 6:25 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT MON SEP 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLASH FLOOD 3 W BRIDGEPORT 33.21N 97.81W
09/10/2007 WISE TX LAW ENFORCEMENT
2 FEET OF WATER ON FM 1658 NORTH OF HIGHWAY 380The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:18 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Sep 10, 5:59 AM CDT | Flash Flood Watch | FWD | Collin, Cooke, Dallas, Delta, Denton, Eastland and 22 more | 10 hr |
| Sep 10, 6:20 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 10, 7:09 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Sep 10, 7:59 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Sep 10, 8:15 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Sep 10, 8:41 AM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| Sep 10, 8:42 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Sep 10, 9:25 AM CDT | Flash Flood Warning | FWD | Rockwall | 3 hr |
| Sep 10, 9:37 AM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Sep 10, 10:16 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Sep 10, 10:41 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Sep 10, 11:03 AM CDT | Flash Flood Warning | FWD | Hood, Johnson, Tarrant | 3 hr |
| Sep 10, 11:10 AM CDT | River Flood Warning | FWD | Dallas | 9 hr |
| Sep 10, 11:10 AM CDT | River Flood Warning | FWD | Dallas | 46 hr |
| Sep 10, 4:36 PM CDT | Special Weather Statement | FWD | Limestone | 24 min |
| Sep 10, 5:15 PM CDT | Special Weather Statement | FWD | Limestone | 30 min |
| Sep 10, 5:27 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 63 min |
| Sep 10, 6:39 PM CDT | Special Weather Statement | FWD | Freestone | 36 min |
| Sep 10, 6:53 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.